invite friends ⋅ share via emailtwitter
support the site ⋅ become a member ⋅ unscramble the egg
free120  nbme24  nbme23  nbme22  nbme21  nbme20  nbme19  nbme18  nbme17  nbme16  nbme15  nbme13 
Welcome to dashou19’s page.
Contributor score: 18


Comments ...




Subcomments ...

submitted by mousie(176),
unscramble the site ⋅ become a member ($42/month)

Why no gais?wtne I anem I gte sytsEac is pabbolry het durg fo ciceoh reofbe na all tghni eadnc rytpa lo)(l btu nd'ot tenndsdrau yhw eterh dwuol eb ldco ttiemersxei nad no sigawnet hewn is AF it sysa epeyhriahmrt nad o??rbdha??

sympathetikey  FA says, "euphoria, disinhibition, hyperactivity, distorted sensory and time perception, bruxism. Lifethreatening effects include hypertension, tachycardia, hyperthermia, hyponatremia, serotonin syndrome." So I think they wanted you to see Sinus Tachy and jump for MDMA. Idk why Ketamine couldn't also potentially be correct though. +7  
amorah  I picked ketamine because it said no diaphoresis. But if you need to find a reason, I guess the half life of ketamine might rule it out. Remember from sketchy, ketamine is used for anaesthesia induction, so probably won't keep the HR and BP high for 8 hrs. In fact, its action is ~10-15 mins-ish iv. +9  
yotsubato  Because the NBME is full of fuckers. The guy is probably dehydrated so he cant sweat anymore? +17  
fulminant_life  you wouldnt see tachycardia with ketamine. It causes cardiovascular depression but honestly i saw " all-night dance party" picked the mdma answer and moved on lol +7  
monkd  Ketamine acts as a sympathomimetic but oh well. NBME hasn't caught on to ketamine as a drug of recreation :) +3  
usmleuser007  Why not LSD? +  
d_holles  @usmleuser007 LSD doesn't cause HTN and ↑ HR. +  
sbryant6  @fulminant_life FALSE. KETAMINE CAUSES CARDIOVASCULAR STIMULATION. +8  
dashou19  Take a look at why the patient has pale and cold extremities. "Mechanistic clinical studies indicate that the MDMA-induced elevations in body temperature in humans partially depend on the MDMA-induced release of norepinephrine and involve enhanced metabolic heat generation and cutaneous vasoconstriction, resulting in impaired heat dissipation." https://www.ncbi.nlm.nih.gov/pmc/articles/PMC5008716/ +3  
drzed  @sbryant6 you're both saying the same thing. Ketamine has a direct negative inotropic effect on the heart, but it is also a sympathomimetic. You are both correct. +  
paperbackwriter  @drzed Can you please site that? As far as I understand ketamine has a sympathomimetic effect on the CV system --> increased chronotropy and BP. I also don't see how they're saying the same thing. One person said "stimulation" and the other said "depression" +  
nutmeg_liver  People tend to drink a lot of water on MDMA. I just guessed the confusion was a result of hyponatremia (too much free water) but no idea if there's any data saying that people tend to become hyponatremic due to water over-consumption on MDMA lol. +  
cassdawg  "Despite possessing a direct negative cardiac inotropic effect, ketamine causes dose dependent direct stimulation of the CNS that leads to increased sympathetic nervous system outflow. Consequently, ketamine produces cardiovascular effects that resemble sympathetic nervous system stimulation. Ketamine is associated with increases in systemic and pulmonary blood pressures, heart rate, cardiac output, cardiac work, and myocardial oxygen requirements."(https://www.openanesthesia.org/systemic_effects_of_ketamine/) +  


submitted by welpdedelp(200),
unscramble the site ⋅ become a member ($42/month)

No tedi ieyic,necdf hte etpntia dha secsxe eoenract ued to ihs tied

sympathetikey  Would never have thought of that. Thanks +7  
medschul  that's messed up dog +15  
hpkrazydesi  Excess carotene in what way? sorry if thats a stupid question +  
davidw  this is directly from Goljan "Dietary β-carotenes and retinol esters are sources of retinol. β-carotenes are converted into retinol. (a) Increased β-carotenes in the diet cause the skin to turn yellow (hypercarotenemia). Sclera remains white, whereas in jaundice the sclera is yellow, which can be used to distinguish the two conditions. (c) Vitamin toxicity does not occur with an increase in serum carotene" +6  
davidw  β-Carotenes are present in dark-green and yellow vegetables. +  
hyperfukus  ohhhh hellllll no +5  
dashou19  When I was a little kid, I like to eat oranges, like I could eat 10 oranges at once, and after a few days, I could tell that I turned yellow... +6  
cbreland  I'm okay with missing this one +2  


submitted by mcl(522),
unscramble the site ⋅ become a member ($42/month)

ePga 052 FA - thouEmblta is soaiatcesd ihwt usliav ineusdbtsrca sneghac( ni loorc oii).vns

dashou19  On FA page 250, it is said that Isoniazid can also cause optic neuritis and color vision change. Sometimes it hurts if you know too much lol +  


unscramble the site ⋅ become a member ($42/month)

Ok I tge ttha fi 050 ealryad ehva het sesiead enth het ksri opol si oppedrd ot 2000 ndsttsue utb eth otqnesiu ilefycapscil says atht teh ttse si dnoe a yrae .eit.r.fal 500 epolep ahd milhayac,d ouy ldwou ttaer tmeh. oYu notd' mecboe umeimn ot amilchady frtea tienifcon so htey odwul go kcba onit the skir ,pool nnaimge het olpo duwlo tenurr to 025.0 Teh wserna hsldou eb 8,% this asw a adb etuo.qins

thepacksurvives  Yeah, this was my issue. I got it wrong because of this-- still don't understand the logic bc you can get chlamydia multiple times +5  
hungrybox  FUCK you're right. Damn I didn't even think about that. That's fucking dumb. I guess this is why nobody gets perfect scores on this exam lol. Once you get smart enough, the errors in the questions start tripping you up. Lucky for me I'm lightyears behind that stage lmao +6  
usmile1  to make it even more poorly written, it says they are doing a screening program for FIRST YEAR women college students. So one year later, are they following this same group of students, or would they be screening the incoming first years? +5  
dashou19  I think the same at first, but after a second read, the question stem said "additional" 200 students, which means the first 500 students don't count. +  
santal  @hungrybox You are me. +1  
neovanilla  @usmile1 I was thinking the exact same thing... +1  
happyhib_  I agree this is a trash question; I was like well if this is done yearly for new freshman the following year would be of the new class (but the word additional made me go against this). Also you could assume that they were treated and no longer have the disease... I dont like it honestly but know for incidence they want you to not include those with disease so i just went with dogma questions on incidence to get to 10% +  


unscramble the site ⋅ become a member ($42/month)

hwit PCT ouy aer sppudoes to advoi eivesxsec lnsitugh and UV pue.oesxr xelsonMathe semak ruyo ikns orme cltuseesbip ot UV hltgi.

notadoctor  Wouldn't UV light also be contraindicated in Vitiligo? +4  
sweetmed  Phototherapy with photochemotherapy (PUVA) is a well-known and well-studied modality for the treatment of psoriasis, which involves systemic or topical administration of chemicals known as psoralens and administration of ultraviolet light in increasing dosages after requisite time gap. PUVA is also used in the treatment of widespread vitiligo with moderately good results, though it is being surpassed by ultraviolet B (UVB), which is equally or slightly more efficacious with fewer side effects. +8  
dashou19  Honestly, I didn't even know what Methoxsalen is, just chose the right answer because I know you can not give UV light to people with PCT... +9